Please help - Some questions regarding daily shots

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Postby BEZALEL » Thu Jul 02, 2009 1:50 pm

Hi, I am not on Copaxone, but wanted to read and see what is going on with that med., I am on Rebif.......and all is still new to. My sister send me this link for a new study:

http://www.nationalmssociety.org/news/n ... px?nid=225

I want to check with my neuro, if that would work for me. but i am not so fond of taking the shots everyday, and i am doing fine with rebif, no side effects.

one thing, the nurse in my neuro office has said, and gave me a sheet from Teva, who produces Copaxone, it is important to rotate on the body, rest the areas where you have trouble, but don't leave it out comlpetely.

But i wanted to know, what you mean with Lipoatrophy, what happenens, and does everybody get it.

i feel like all of you, i look fine, but the energy is not there all the time, and i feel helpless, used to be so energitic too and all......good to know, i am not alone in this, but would rather get to know any of you under different surcumstance.....

bezalel
User avatar
BEZALEL
Family Member
 
Posts: 44
Joined: Thu Apr 02, 2009 2:00 pm

Advertisement

Postby patientx » Thu Jul 02, 2009 6:58 pm

If you're already doing the rebif shots 3 times/week, I don't think the Copaxone would be that much of a change.

I've only been doing the Copaxone shot for about 10 months, so maybe this isn't a good guide. But I haven't seen any hint of lipoatrophy (but I'm also a guy). Teva give you 7 seven sites to rotate, and you have areas within those sites.
User avatar
patientx
Family Elder
 
Posts: 1068
Joined: Wed Sep 10, 2008 2:00 pm

Postby BEZALEL » Fri Jul 03, 2009 10:48 am

thank you patientx,

i will see what happens, if i do that study at all and will guess my neuro on monday, when i see him next, what is lipoatrophy.

happy 4th of july weekend to all.....
User avatar
BEZALEL
Family Member
 
Posts: 44
Joined: Thu Apr 02, 2009 2:00 pm

Postby patientx » Fri Jul 03, 2009 5:33 pm

Sorry, I missed the question about what lipoatrophy is. Basically, it's dents in the skin, caused by the breakdown of fat. For some reason, Copaxone can destroy the fat tissue and cause these dents. But, not everyone gets this. And, a way of helping to avoid this is to continually rotate injection sites. There are 7 recommended general areas, so you use each one once per week. And they recommended trying to stay 2 inches away form the previous week's injection site.
User avatar
patientx
Family Elder
 
Posts: 1068
Joined: Wed Sep 10, 2008 2:00 pm

Postby BEZALEL » Sat Jul 04, 2009 8:45 am

hi patientx,

thank you for the explanation, that does not sound great to get these dents in your body, at the end one would look like the moon with craters.....do you think it is dfferent for woman or men, or how "fat" (sorry!) or thin one is?

i see, on monday what my neuro will say, if i should try that study. sofar i don't have side reactions with the rebif, a bit pinkish on some areas, but it goes away. but i heared with the new formulation of rebif, which is not approved yet in the usa by the fda, there should be no side reactions after the shots.....oh well.....

happy 4th of july.....
User avatar
BEZALEL
Family Member
 
Posts: 44
Joined: Thu Apr 02, 2009 2:00 pm

Postby patientx » Sun Jul 05, 2009 7:19 am

Bezalel:

I'm probably not in a position to say whether the amount of fat matters, or if lipoatrophy occurs mainly in women. I will say the in few cases I have heard, they have all been with women.

Since you're tolerating the Rebif so well, it's a tough call to make a switch. But you could always try the trial, and if you don't tolerate the daily shots well, or you see any evidence of lipoatrophy, you could always drop out and go back to the Rebif.
User avatar
patientx
Family Elder
 
Posts: 1068
Joined: Wed Sep 10, 2008 2:00 pm

Postby pager » Sun Jul 05, 2009 8:33 am

It is me again, with yet another question. I have had itching in my torso on the left and right side sort of around the waist. Not too bad, but a bit annoying. I am just not sure if it is allergies (we have had quite a bit of rain this year) or if it is the Capoxone. Does anyone know anything about that? As always, all thoughts are appreciated.

Pager
User avatar
pager
Family Member
 
Posts: 33
Joined: Tue Jun 09, 2009 2:00 pm

Postby BEZALEL » Mon Jul 06, 2009 4:23 pm

hi patientx,

i had seen my neuro today, but he wants me to stay with rebif, no need to go on that study, i asked him because of the dents w/cop, he says not all get it!!!....and that next year a pill is coming out, for the muscle to get stronger.....so I am hanging in there, keeping in "shape" and "strong" with yoga, started tai chi, and my 1 hour swimming got reduced with the ms to almost 1/2 hr, but a doctor in israel told me to keep going.....

pager, you should ask your neuro, i just experienced this mild mini itch on my face and arms, when i go over it with my finger it goes away, my neuro said today, that would not come from the med. (rebif in my case)......

:)
User avatar
BEZALEL
Family Member
 
Posts: 44
Joined: Thu Apr 02, 2009 2:00 pm

Itching around waist

Postby lyndacarol » Mon Jul 06, 2009 5:10 pm

Pager--I think it is appropriate for you to see a doctor (not necessarily a neurologist) about the itching on your torso.

There are several possible explanations for your itching -- Shingles can occur following in a nerve around the waist; itching in the area of the pancreas can indicate that something is going on in that gland.As you mentioned, it could be allergies -- to pollen in the air, to medication (Copaxone), or even to latex in an elastic waistband.

It's time to bring your physician in on the problem.
User avatar
lyndacarol
Family Elder
 
Posts: 2386
Joined: Thu Dec 22, 2005 3:00 pm

Postby pager » Mon Jul 06, 2009 6:35 pm

Thanks for your comments. I see the neuro on Wed. so I will ask him then. It is not bad and no marks or hives on skin, but mostly annoying and irritating.
User avatar
pager
Family Member
 
Posts: 33
Joined: Tue Jun 09, 2009 2:00 pm

Postby Wonderfulworld » Wed Jul 08, 2009 2:28 pm

Hi Pager
I think your itching sounds like neurological pain. I get what I call the "roving itch" ....it moves all around, sometimes just one side or area, sometimes my whole body. It is nerve pain, or parasthesia. It is an MS symptom, just like numbness etc. It happens me sometimes, but not others. I can see no reason for it occuring when it does, for example, it is not always linked to getting over-tired, but it can happen then.

I have tried all the painkillers in the book but the only one that works, and works brilliantly, is 25mg amitriptyline at night. An older anti-depressant, it works for neurological pain. I wish I'd taken it 10 years ago and not gone through a decade+ of insomnia.

Best of luck, hope you get to the bottom of what's causing it,
WW
~~~~~~~~~~~~~~~
Concussus Resurgo
~~~~~~~~~~~~~~~
RR-MS dx 1998 and Coeliac dx 2003
~~~~~~~~~~~~~~~
Copaxone, Cymbalta. EPO, Fish Oils, Vitamin D3 2000 IU daily, Cal/Mag/Zinc, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 2:00 pm
Location: Ireland

Postby turtle_fi » Thu Jul 23, 2009 3:08 pm

"BTW, does your bottom hurt to sit down on lay on it? Does anyone know why Copaxone doesn't support that as an injection site?
"

I'm interested in this, since in the copaxone brochure (which has an oddly changing left-right thing..OT), and from my MS nurse I got instructions to inject to bottocks too, the higher and outer part of it.

I looked the map in internet, and found only this: http://www.drugs.com/pro/images/45dc1f5 ... igure3.jpg
on Copaxone. the map in brochure here in Finland is a bit different, and I was told clearly by the nurse that I must not inject into hip area. Which is odd, since it has more fat than my bum.

Areas adviced here in Finland by Copaxone are
- stomach 8 + 4 spare sites both left and right
- thighs (hurt like hell when not enough fat and tissue is not loose to lift..) 10 + 5 spare sites both left and right (massive amount of sites.. not enough fat in me there)
- outer arms 6 + 3 on both sides
- buttocks 6 + 3 on both sides

Thank you so much on the nerve thing info on the bum.. I think that is the thing I have got shot a couple of times, once all I could do was to lay still on my other side in bed, it hurt so much. I also get very often sudden sensations when injecting to bum by my husband, maybe those are the nerves? this does not happen when injecting other sites.

to add, I also got a big no-no from ms nurse of injecting with an angle. I actually thought about it myself, since I feel the muscle very near the skin surface, but nurse said that yes, there will be no problem, there will be enough fat (without looking at my thighs) and the needles going to muscles are a lot bigger and longer (like that proves something?! ) :roll:
User avatar
turtle_fi
Family Member
 
Posts: 29
Joined: Wed Jul 22, 2009 2:00 pm
Location: Finland

Previous

Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service